Alert archive / Illinois / Frost Advisories in 2016
Frost Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at May 14, 2016, 2:44 PM CDT for 11 counties in Illinois. It took effect at May 15, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 2:44 PM CDT (19:44 UTC)
- In effect from
- May 15, 2016, 1:00 AM CDT
- Expired
- May 15, 2016, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WWUS73 KILX 141944 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 244 PM CDT SAT MAY 14 2016 ...FROST POSSIBLE TONIGHT... .MOSTLY CLEAR SKIES TONIGHT AND LIGHT WINDS ALONG WITH TEMPERATURES DROPPING INTO THE 30S WILL RESULT IN SOME PATCHY FROST DEVELOPMENT BY MORNING. ILZ027>031-037-038-043>046-150400- /O.NEW.KILX.FR.Y.0001.160515T0600Z-160515T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...PEKIN...BLOOMINGTON...NORMAL...CLINTON...MONTICELLO... CHAMPAIGN...URBANA...DANVILLE 244 PM CDT SAT MAY 14 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * TEMPERATURE...LOW TEMPERATURES EXPECTED IN THE MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNATTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
990 WWUS73 KILX 150256 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 956 PM CDT SAT MAY 14 2016 ILZ027>031-037-038-043>046-151200- /O.CON.KILX.FR.Y.0001.160515T0600Z-160515T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...PEKIN...BLOOMINGTON...NORMAL...CLINTON...MONTICELLO... CHAMPAIGN...URBANA...DANVILLE 956 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...LOW TEMPERATURES EXPECTED IN THE MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNATTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
962 WWUS73 KILX 151221 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 721 AM CDT SUN MAY 15 2016 ILZ027>031-037-038-043>046-151330- /O.EXP.KILX.FR.Y.0001.000000T0000Z-160515T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...PEKIN...BLOOMINGTON...NORMAL...CLINTON...MONTICELLO... CHAMPAIGN...URBANA...DANVILLE 721 AM CDT SUN MAY 15 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE INCREASE ABOVE THE LEVELS WHERE FROST DEVELOPS. SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ SHIMON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at May 14, 2:44 PM CDT, 0 minutes earlier.
Area forecast discussion, May 14, 2:44 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 244 PM CDT SAT MAY 14 2016 .SHORT TERM...(Tonight) ISSUED AT 244 PM CDT Sat May 14 2016 Deep upper level low parked between the Hudson Bay and the Great Lakes this afternoon, keeping Central Illinois under northwesterly flow aloft. Same low brought the cold front through the region yesterday and left plenty of cold air in its wake. As a result...temperatures tonight are expected to drop well below seasonal norms...into the 30s. The forecast is on the cusp of being a good forecast for frost...but many of the parameters are on the edge. Winds exist...but they are very light. Protected areas may not see the frost mitigation that open areas may see. Models are putting temperatures a degree or two above 35...and drier air is advecting in... but it is slow to do so, and the substantial cu field is not helping with deep mixing out of llvl rh today. Considering that it is mid May... have issued a Frost Advisory, even though the development of frost may be patchy. In addition to the fact that todays forecast highs were slightly overdone...which points to the models not having a good idea about the extent of the cold airmass. Areas just to the south of the frost advisory may still see some patchy frost...but less widespread. && .LONG TERM...(Sunday through Saturday) ISSUED AT 244 PM CDT Sat May 14 2016 Well below normal temperatures are expected across central and southeast Illinois to start the week, but temperatures will gradually moderate to near normal levels to end the work week. As far as rainfall chances are concerned, model guidance is in pretty good agreement that there will be two primary periods with a rainfall threat. The first period comes Monday into Tuesday, while the second arrives Friday. At this point the threat for thunderstorms, especially of the severe variety, does not appear very high during the favored rainfall periods. Our initial rainfall chances for Monday-Tuesday will primarily come courtesy of short wave energy ejecting toward the area from the southwest United States. However, at the same time, a northern stream wave will be diving across the area from the Great Lakes region. The digging northern stream wave helps deflect the southwestern U.S. energy a little further south than might otherwise be anticipated given its initial trajectory, with the most substantial rainfall staying to our south across the Ohio Valley. This track also keeps the main thunder threat to our south as well. Upper level heights build across the eastern 2/3 of the country to end the week, and this will largely be responsible for the moderating temperatures. By the end of the week, energy from the southwest U.S. will undercut the mean ridge and bring the next chance of rainfall to the area. Model trends with this system have also been more southerly, keeping us on the "cool" and less thunder prone side of the system. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1237 PM CDT Sat May 14 2016 Widespread cu field today, mainly from 4k to 5k feet...and will continue until just before sunset. Gusty winds out of the west/northwest. Higher RH air moving in through the overnight at 850-700mb...but nothing to lift it should keep the skies mainly clear/just a few under 5k ft. Lose gusts through the overnight as well. && .ILX Watches/Warnings/Advisories... Frost Advisory from 1 AM to 7 AM CDT Sunday for ILZ027>031-037- 038-043>046. && SHORT TERM...HJS LONG TERM...BAK AVIATION...HJS
Hazardous weather outlook, May 14, 11:13 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1113 AM CDT SAT MAY 14 2016 ILZ027>031-036>038-041>046-151100- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA- PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 1113 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT COLD CONDITIONS TONIGHT MAY ALLOW FOR PATCHY FROST TO DEVELOP AS LOW TEMPERATURES DROP INTO THE MIDDLE 30S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-047>057-061>063-066>068-071>073-151100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 1113 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORM CHANCES RETURN MONDAY NIGHT INTO TUESDAY AS A DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Local storm report, May 14, 12:12 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1212 PM CDT SAT MAY 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG SHERMAN 39.89N 89.61W
05/13/2016 SANGAMON IL TRAINED SPOTTER
2-3 FOOT DIAMETER TREE SNAPPED 3 FEET ABOVE
GROUND...SEVERAL LARGE TREE BRANCHES BLOWN DOWN
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:20 PM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 40 min |
| May 13, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 34 min |
| May 13, 7:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 41 min |
| May 13, 8:20 PM CDT | Special Weather Statement | ILX | Shelby | 40 min |
| May 13, 8:30 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 30 min |
Nearby
Frost Advisories in Illinois, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.